1. Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
    PLEASE HELP
    Dismiss Notice

Combinations - dxm + mirtazapine (MAOi)

Discussion in 'DXM' started by sony01, Mar 5, 2005.

  1. sony01

    sony01 Newbie

    Reputation Points:
    0
    Joined:
    Feb 19, 2005
    Messages:
    4
    can ny1 explain this 1 for me plz.. ive used dxm a few timesand had a good time, but a few nights ago i was goin out for a meal and had 2 swigs on a bottle of robuttisin, time i sat down at my table i was completely freakin my pupils went huge.. it was like 1 huge panic attack.. the night before that i took an anti depreesant( mirtazapine)to get some sleep, im pretty sure this is why it happened...any1 ever had this???
     
    Last edited by a moderator: Jun 14, 2009
  2. tweakerfrommars

    tweakerfrommars Newbie

    Reputation Points:
    10
    Joined:
    Jan 30, 2005
    Messages:
    100
    If that antidepressant is an MAOI, then yes, there is a one hundred percent chance that's why it happened. Well, being in a public place may have potentiated the panic too.
     
  3. Katiii

    Katiii Newbie

    Reputation Points:
    0
    Joined:
    Mar 7, 2005
    Messages:
    38
    NEVER mix the two!!!!!!!!!! u coulda killed yerself! lucky they werent high doses. Be fucking careful if ur gonna be a goddamn pill popper. Know yer shit. Medicine is dangerous. U dont want to really fuck yerself up like that. jeez dude.....
     
  4. unico_walker

    unico_walker Newbie

    Reputation Points:
    58
    Joined:
    Jan 25, 2005
    Messages:
    500
    Male
    Every single DXM containing product I have ever seen has a warning right on the label about mixing with MAOIs.
     
  5. sony01

    sony01 Newbie

    Reputation Points:
    0
    Joined:
    Feb 19, 2005
    Messages:
    4
    ok thanks alot. any1 know y this happens tho.?
    ?
     
  6. ISBN

    ISBN Silver Member

    Reputation Points:
    13
    Joined:
    Feb 22, 2005
    Messages:
    44
    mirtazapine (Remeron) is not
    an MAOI, and it isn't a conventional SSRI (some don't include in in the
    same umbrella as an SSRI, while others do), which makes it a bit
    trickier to find solid info on. However, this doesn't look too good...



    "</font>The issue with use of Remeron is due to Remerons unique status as a
    alpha 2 adrenergic antagonist. These drugs greatly increase the risks
    of damage called Olney's lesions. They will not cause the problem on
    their own but DXM and other dissociatives (yes cough syrup is a
    dissociative) bring about Olney's lesions via a different and possibly
    synergistic mechanisms.

    Olney's lesions are a form of permanent brain damage in which large sections of brain cells die and waste away."



    "Serotonergic drugs such as SRIs (serotonin reuptake inhibitors)
    including Prozac, Paxil, Zoloft, Luvox, Celexa, Serzone, and Remeron
    have the potential to cause serotonin syndrome when combined with
    dextromethorphan. Serotonin syndrome is a serious condition that can
    result in death. It is usualy caused by increased serotonin
    stimulation"



    Do not continue to use DXM recreationally.
     
  7. skitz0frantic

    skitz0frantic Silver Member

    Reputation Points:
    63
    Joined:
    Jun 22, 2005
    Messages:
    32
    Male from Canada
    NEVER MIX WITH ANTIDEPRESSANT....BIG RISK!!!! IVE DONE IT AND ALSO HAD A FREAK OUT.
     
  8. waiting281

    waiting281 Silver Member

    Reputation Points:
    15
    Joined:
    May 10, 2009
    Messages:
    57
    Male from U.S.A.
    Nice info ISBN, think I'll go delete the thread I posted on this

    do you think that remeron and DXM would have a greater chance to cause olney's lesions than any other antidepressant would in this case?